Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2014, 3:18 PM EDT for Lycoming County, Potter County, Tioga County, Pennsylvania. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 3:18 PM EDT (19:18 UTC)
- Expired
- Jul 7, 2014, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lycoming County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
577 WUUS51 KCTP 071918 SVRCTP PAC081-105-117-072000- /O.NEW.KCTP.SV.W.0079.140707T1918Z-140707T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 318 PM EDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA... SOUTHWESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA... SOUTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA... * UNTIL 400 PM EDT * AT 318 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHARTON...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WHARTON...GALETON...GAINES...CHERRY SPRINGS STATE PARK...LYMAN RUN STATE PARK...OLE BULL STATE PARK AND LEETONIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4147 7746 4154 7808 4169 7808 4184 7750 TIME...MOT...LOC 1918Z 262DEG 34KT 4161 7800 $$ EVANEGO
1 follow-up statement
395
WWUS51 KCTP 071937
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT MON JUL 7 2014
PAC081-071947-
/O.CAN.KCTP.SV.W.0079.000000T0000Z-140707T2000Z/
LYCOMING PA-
337 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LYCOMING COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4154 7748 4156 7784 4174 7789 4184 7750
TIME...MOT...LOC 1937Z 262DEG 34KT 4164 7776
$$
PAC105-117-072000-
/O.CON.KCTP.SV.W.0079.000000T0000Z-140707T2000Z/
TIOGA PA-POTTER PA-
337 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHWESTERN TIOGA AND SOUTHEASTERN POTTER COUNTIES...
AT 337 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CHERRY SPRINGS STATE PARK...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
GALETON...GAINES...LYMAN RUN STATE PARK...CHERRY SPRINGS STATE PARK
AND LEETONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4154 7748 4156 7784 4174 7789 4184 7750
TIME...MOT...LOC 1937Z 262DEG 34KT 4164 7776
$$
EVANEGOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:06 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 7, 3:06 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 306 PM EDT MON JUL 7 2014 .SYNOPSIS... A WARM FRONT LIFTING NORTH OF THE REGION TODAY WILL BRING WARMER AND MORE HUMID CONDITIONS TO CENTRAL PA...ALONG WITH A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS. IT WILL REMAIN UNSETTLED THROUGH MIDWEEK WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE WARM AND HUMID AIR MASS. COOLER AND DRIER CONDITIONS WILL RETURN FOR THE LATER PART OF THE WEEK. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... LATEST SFC ANALYSIS SHOWS WEAK WARM FRONT EXTENDING SWD THROUGH WRN NY AND BECOMING DIFFUSE OVER NWRN PA. BROAD SOUTHWEST FLOW FROM THE SURFACE TO 500 MB HAD LEAD TO MARKED INCREASE IN LOW LEVEL MOISTURE OVER THE LAST 24 HOURS AS SHOWN IN SFC OBS AND PW ANALYSIS. ALONG WITH AFTERNOON HEATING...INCREASING MOISTURE WILL CONTRIBUTE TO DEVELOPMENTOF SHOWERS AND THUNDERSTORMS ACROSS CENTRL PA THIS AFTERNOON. AIDED BY SHORTWAVE TROF CROSSING THE AREA SEEN IN LATEST WATER VAPOR IMAGERY AND MID LEVEL 40KT JET MAX MOVING ACROSS NRN PA...THUNDERSTORMS WILL BECOME STRONG TO SEVERE INTO THIS EVENING...ESPECIALLY ACROSS NORTH CENTRAL PA. && .SHORT TERM /MIDNIGHT THROUGH 6 PM TUESDAY/... MUCH BETTER SHEAR AND MOISTURE APPEARS PRIMED TO SURGE OVER PA ON TUESDAY AFTERNOON AND EVENING...WITH DEEP LAYER PW APPROACHING 2" AND 850 MB LLJ >40 KTS PUSHING INTO THE LAUREL HIGHLANDS LATE AFTERNOON AND EVENING. WARM AND MUGGY CONDITIONS WILL PREVAIL FOR ANOTHER DAY...WITH HIGHS RANGING FROM UPPER 70S NORTH TO UPPER 80S SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... TSTM CHANCES CONTINUE INTO TUE NIGHT/EARLY WED AS FRONTAL SYSTEM SLOWLY CROSSES PA. HELD MENTION OF LOW POPS IN SE INTO THU...THOUGH MODELS PUSH THIS FURTHER SE. LOW POPS THEN RETURN OVER THE WEEKEND...ESP LATER...THOUGH MODELS SHOWING TIMING ISSUES WITH NEXT UPPER TROUGH. TEMPERATURES START OFF ABOVE NORMAL WITH NOTICEABLE HUMIDITY /ESP SE/...BUT GRADUALLY COOL BACK TO SEASONAL NORMS BY LATE WEEK. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... ISOLATED SHOWERS AND THUNDERTORMS DEVELOPING ACROSS NRN FORECAST AREA WILL INCREASE IN COVERAGE OVER THE NEXT COUPLE OF HOURS. WHILE TAF SITES WILL MAINTAIN VFR CONDS MOST OF THE TIME...MVFR IS POSSIBLE IN TSRA THORUGH 02Z AT AIRFILES FROM KUNV NORTHWARD. THERE APPEARS TO BE LESS OF A CHC OF TSRA IMPACTS ACROSS THE SE HALF OF THE STATE...THOUGH EARLY TO MID EVENING SHOWERS WILL BE POSSIBLE AS FRONT WILL BE WEAKENING BY THE TIME IT REACHES MDT AND LNS. AFTER THE FRONT PASSES MVFR TO IFR IS POSSIBLE AT BFD OVERNIGHT. OUTLOOK... TUE...EARLY LOW CIGS/FOG POSS AT KBFD. PM TSRA IMPACTS POSSIBLE. WED...EARLY LOW CIGS/FOG POSS W MTNS. SLIGHT CHC OF PM TSRA IMPACTS SE. THU-SAT...NO SIG WX EXPECTED. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/MARTIN NEAR TERM...GARTNER SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...CERU/GARTNER
Hazardous weather outlook, Jul 7, 3:04 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 304 PM EDT MON JUL 7 2014 PAZ025>028-033>036-050-056>059-063>066-081915- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 304 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BUT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010>012-017>019-024-037-041-042-045-046-049-051>053- 081915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 304 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, Jul 7, 3:11 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT MON JUL 7 2014
PAZ006-037-072015-
TIOGA PA-POTTER PA-
311 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING SUMMIT...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHERRY SPRINGS STATE PARK AROUND 320 PM EDT.
GALETON...DENTON HILL STATE PARK AND LYMAN RUN STATE PARK AROUND
330 PM EDT.
GAINES AND HARRISON VALLEY AROUND 340 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ULYSSES...SKI DENTON
SKI AREA...SWEDEN VALLEY AND AUSTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4171 7744 4151 7808 4153 7812 4170 7819
4199 7761
TIME...MOT...LOC 1911Z 240DEG 49KT 4167 7804
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:11 PM EDT | Special Weather Statement | CTP | Potter | 64 min |
| Jul 7, 3:37 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan | 53 min |
| Jul 7, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 59 min |
| Jul 7, 4:38 PM EDT | Special Weather Statement | CTP | Cameron | 67 min |
| Jul 7, 4:55 PM EDT | Special Weather Statement | CTP | Warren | 50 min |
| Jul 7, 5:22 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 41 min |
| Jul 7, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 52 min |
| Jul 7, 6:01 PM EDT | Special Weather Statement | CTP | Clinton | 29 min |
| Jul 7, 6:12 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Jul 7, 6:26 PM EDT | Special Weather Statement | CTP | Clinton | 34 min |
| Jul 7, 6:42 PM EDT | Special Weather Statement | CTP | Clearfield | 63 min |
| Jul 7, 6:58 PM EDT | Special Weather Statement | CTP | Montour | 62 min |
| Jul 7, 7:28 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 32 min |
| Jul 7, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Union | 64 min |
| Jul 7, 7:51 PM EDT | Special Weather Statement | CTP | Clearfield | 24 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.